MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The customer allegation was confirmed.Due to wear of angle wire, bending angle in up direction did not meet the standard value.In addition to the malfunction documented in b5, the additional evaluation findings are as follows; water tightness was lost due to a pinhole on channel tube and damage on camera section, the bending section cover (black covering of the bending section) had a scratch, the adhesive on the bending section cover (black covering of the bending section) had a chip, the angulation lever did not move smoothly due to damage on the control section, the control unit had a scratch, the camera section had a scratch, the grip had a scratch, the up/down angulation lever plate had a scratch, the angulation lever had a scratch and the scope cover had a scratch.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus, the airway mobilescope could not angulate sufficiently.The device was returned for evaluation.During the device evaluation, it was observed that the coating of the image guide pipe was peeling off (1 millimeter (mm) to 2mm or more).There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The event likely occurred due to stress from use, external factors, or handling.The inspection method for this event is described in the instruction manual (operation edition) "chapter 3 preparation and inspection 3.6 inspection of the endoscope" as follows: "endoscope inspection 4.Visually check that there are no bends, twists, bulges, or other abnormalities near the boundary between the ore-dome part and the insertion part.5.Cracks, dents, bulges, edges, scratches, protruding metal wires, protrusions, sagging, deformation, bending, adhesion of foreign matter, falling parts, etc.On the outer surface of the entire length of the insertion tube, including the curved part and tip.Visually check that there are no abnormalities.6.Gently grip the insertion tube with your hand and slide it along the entire length in both directions, making sure that there are no snags or metal wires protruding from the inside around the entire circumference.Also, check by feeling that the soft parts are not abnormally hard." olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18167323
Report Number9610595-2023-17659
Device Sequence Number6061328
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date11/19/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown